Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 40, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 4, 2014, 8:50 AM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 55 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2014, 8:50 AM CDT (13:50 UTC)
- Expired
- Sep 4, 2014, 9:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 170 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 9:23 AM CDT | HAIL 0.5 | Lac Du Flambeau, WI | |
| Sep 4, 9:49 AM CDT | HAIL 0.5 | Lake Tomahawk, WI | |
| Sep 4, 9:51 AM CDT | HAIL 1 | Lake Tomahawk, WI | HAIL FROM NICKEL TO QUARTER SIZE AND HEAVY RAIN. |
| Sep 4, 9:54 AM CDT | TSTM WND DMG | Minocqua, WI | TREES DOWN AND QUARTER SIZE HAIL. |
| Sep 4, 9:55 AM CDT | HAIL 1.75 | 3 E Lake Tomahawk, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 7:42 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683
WUUS53 KGRB 041350
SVRGRB
WIC085-125-041445-
/O.NEW.KGRB.SV.W.0040.140904T1350Z-140904T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
850 AM CDT THU SEP 4 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 945 AM CDT
* AT 849 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MERCER TO PRENTICE...AND MOVING EAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WINCHESTER AROUND 855 AM CDT.
SQUIRREL LAKE AND LAC DU FLAMBEAU AROUND 900 AM CDT.
WILLOW RESERVOIR AROUND 905 AM CDT.
BOULDER JUNCTION AROUND 910 AM CDT.
WOODBORO AROUND 920 AM CDT.
RHINELANDER AND EAGLE RIVER AROUND 925 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MANITOWISH WATERS...TROUT
LAKE...WOODRUFF...MINOCQUA...HAZELHURST...ARBOR VITAE...STAR LAKE...
ST GERMAIN...SAYNER AND MC NAUGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4612 8902 4556 8908 4555 9005 4598 9005
4599 8994 4630 8993
TIME...MOT...LOC 1350Z 279DEG 63KT 4615 9007 4552 9030
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
EB5 follow-up statements
229
WWUS53 KGRB 041355
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
855 AM CDT THU SEP 4 2014
WIC085-125-041445-
/O.CON.KGRB.SV.W.0040.000000T0000Z-140904T1445Z/
ONEIDA WI-VILAS WI-
855 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
ONEIDA COUNTIES UNTIL 945 AM CDT...
AT 851 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF MERCER TO PHILLIPS...AND MOVING EAST
AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
WINCHESTER AROUND 905 AM CDT.
SQUIRREL LAKE AND LAC DU FLAMBEAU AROUND 915 AM CDT.
WILLOW RESERVOIR AROUND 920 AM CDT.
BOULDER JUNCTION AROUND 925 AM CDT.
WOODBORO AROUND 940 AM CDT.
RHINELANDER AND EAGLE RIVER AROUND 945 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MANITOWISH WATERS...TROUT
LAKE...WOODRUFF...MINOCQUA...ARBOR VITAE...SAYNER...HAZELHURST...STAR
LAKE...ST GERMAIN AND LAKE TOMAHAWK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4612 8902 4556 8908 4555 9005 4598 9005
4599 8994 4630 8993
TIME...MOT...LOC 1355Z 269DEG 45KT 4615 9011 4564 9037
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
EB185
WWUS53 KGRB 041407
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
907 AM CDT THU SEP 4 2014
WIC085-125-041445-
/O.CON.KGRB.SV.W.0040.000000T0000Z-140904T1445Z/
ONEIDA WI-VILAS WI-
907 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
ONEIDA COUNTIES UNTIL 945 AM CDT...
AT 905 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF MERCER TO 5 MILES WEST OF PRENTICE...
AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAC DU FLAMBEAU AROUND 915 AM CDT.
SQUIRREL LAKE AROUND 920 AM CDT.
BOULDER JUNCTION AROUND 925 AM CDT.
WILLOW RESERVOIR AROUND 930 AM CDT.
WOODBORO AROUND 945 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MANITOWISH WATERS...TROUT
LAKE...WOODRUFF...MINOCQUA...ARBOR VITAE...STAR LAKE...SAYNER...
HAZELHURST...ST GERMAIN AND LAKE TOMAHAWK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4598 9005 4599 8994 4618 8993 4611 8902
4556 8908 4556 9005
TIME...MOT...LOC 1407Z 269DEG 45KT 4606 8998 4557 9036
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
JKL409
WWUS53 KGRB 041420
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
920 AM CDT THU SEP 4 2014
WIC085-125-041445-
/O.CON.KGRB.SV.W.0040.000000T0000Z-140904T1445Z/
ONEIDA WI-VILAS WI-
920 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
ONEIDA COUNTIES UNTIL 945 AM CDT...
AT 916 AM CDT...A DANGEROUS SEVERE THUNDERSTORM WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR LAC DU FLAMBEAU TO SQUIRREL LAKE TO 5 MILES
NORTHEAST OF PRENTICE. THE STORM WAS MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
BOULDER JUNCTION AROUND 925 AM CDT.
WILLOW RESERVOIR AROUND 930 AM CDT.
EAGLE RIVER AROUND 945 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TROUT LAKE...WOODRUFF...
MINOCQUA...HAZELHURST...ARBOR VITAE...STAR LAKE...SAYNER...ST
GERMAIN...LAKE TOMAHAWK AND MC NAUGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4598 9005 4599 8994 4618 8993 4611 8902
4556 8908 4556 9005
TIME...MOT...LOC 1418Z 269DEG 45KT 4607 8978 4585 8989
4560 9018
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
JKL952
WWUS53 KGRB 041434
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
934 AM CDT THU SEP 4 2014
WIC085-125-041445-
/O.CON.KGRB.SV.W.0040.000000T0000Z-140904T1445Z/
ONEIDA WI-VILAS WI-
934 AM CDT THU SEP 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN VILAS
AND ONEIDA COUNTIES UNTIL 945 AM CDT...
AT 929 AM CDT...A LARGE SEVERE THUNDERSTORM WAS LOCATED ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF BOULDER JUNCTION TO 6 MILES
NORTH OF TRIPOLI. THE STORMS WERE MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL AFFECT MUCH OF ONEIDA AND SOUTHERN VILAS
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
SAYNER...HAZELHURST...STAR LAKE...ST GERMAIN...LAKE TOMAHAWK...
HARSHAW...MC NAUGHTON AND GOODNOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4598 9005 4599 8994 4610 8990 4611 8902
4598 8903 4598 8905 4591 8904 4556 8908
4556 9005
TIME...MOT...LOC 1430Z 269DEG 45KT 4601 8964 4585 8967
4563 8996
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
JKL783
WWUS53 KGRB 041442
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
942 AM CDT THU SEP 4 2014
WIC085-125-041450-
/O.EXP.KGRB.SV.W.0040.000000T0000Z-140904T1445Z/
ONEIDA WI-VILAS WI-
942 AM CDT THU SEP 4 2014
...THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR SOUTHERN VILAS AND
ONEIDA COUNTIES HAS BEEN REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
LAT...LON 4598 9005 4599 8994 4610 8990 4611 8902
4598 8903 4598 8905 4591 8904 4556 8908
4556 9005
TIME...MOT...LOC 1440Z 269DEG 45KT 4601 8946 4585 8949
4563 8978
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:45 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 4, 6:45 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 645 AM CDT THU SEP 4 2014 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 327 AM CDT THU SEP 4 2014 PCPN TRENDS AND THE POTENTIAL FOR SVR TSTMS TODAY AND TONIGHT ARE THE MAIN FCST CONCERNS. VERY DIFFICULT FCST EARLY THIS MORNING...WITH SEVERAL AREAS OF ONGOING CONVECTION TO CONTEND WITH...AND ISSUES RELATING TO CAPPING LATER TODAY AND EARLY TONIGHT. ONE AREA OF TSTMS ASSOCIATED WITH A S/W TROF...RRQ OF AN UPPER LEVEL JET AND A H8 WARM FRONT...WAS MOVG OUT OF NE WI EARLY THIS MORNING. ANOTHER CLUSTER OF STORMS HAD RECENTLY FORMED OVER SW/SC WI...WHERE STG WAA WAS FOCUSED ALONG A TIGHT BAROCLINIC ZONE. OF PERHAPS EVEN GREATER CONCERN WAS A LARGE AREA OF CONVECTION ORGANIZING OVER EASTERN ND...AND TRACKING EAST TOWARD N WI. EXPECT THE TSTMS OVER SOUTHERN WI TO JUST BRUSH OUR FAR SOUTHERN COUNTIES THIS MORNING...OR PERHAPS STAY JUST SOUTH. THE MAIN CONCERN IS THE DEVELOPING MCS OVER EASTERN ND...WHICH SEVERAL MODELS...INCLUDING THE 05Z HRRR...TAKE THROUGH FAR NORTHERN WI LATE THIS MORNING/EARLY AFTERNOON. WITH A WARM FRONT LIFTING TOWARD THE REGION...CAPE INCREASING TO NEAR 2000 J/KG BY MIDDAY AND STRONG DEEP LAYER SHEAR IN PLACE...POTENTIAL FOR SVR TSTMS OVER N WI LOOKS PRETTY GOOD. VERY WARM AND HUMID CONDITIONS ARE ANTICIPATED...WITH TEMPS RISING WELL INTO THE 80S...AND DEW POINTS IN THE UPPER 60S AND LOWER 70S. MORE STORMS MAY DEVELOP ON THE NORTHERN EDGE OF THE CAP OVER NORTHERN WI AS A COLD FRONT SHIFTS INTO WSTRN WI LATE IN THE DAY. HOWEVER...THE CAP COULD PROVE TO BE TOO STRONG FOR ADDITIONAL TSTM DEVELOPMENT UNTIL THE FRONT ARRIVES IN THE EVG. WITH CONCERNS ABOUT CAPPING...AND A LACK OF A SIGNIFICANT UPPER LEVEL FORCING... WILL KEEP POPS IN THE CHANCE CATEGORY FOR TONIGHT. STRONG INSTABILITY AND MODERATE TO STRONG SHEAR WILL SUPPORT A CONDITIONAL THREAT OF SVR TSTMS THROUGH THE NIGHT. WILL KEEP A SMALL CHANCE OF STORMS IN OUR FAR SE COUNTIES EARLY FRIDAY...OTHERWISE FRIDAY LOOKS PARTLY SUNNY...MUCH COOLER AND LESS HUMID...WITH HIGHS IN THE 60S AND LOWER 70S. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 327 AM CDT THU SEP 4 2014 HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT THROUGH MONDAY...BRINGING MOSTLY CLEAR SKIES AT NIGHT AND MOSTLY SUNNY DAYS. BEYOND MONDAY...SOME BIG DIFFERENCES NOTED AMONG THE MODELS...INCLUDING A DRASTIC CHANGE IN THE ECMWF MODEL OUTPUT TONIGHT COMPARED TO ITS 12Z RUN. ONLY MINOR ADJUSTMENTS TO THE GRIDS THROUGH MONDAY...AND NO REAL CHANGES BEYOND MONDAY. DID DEPICT OUR LOCATIONS THAT HAVE WARM OR COLD BIASES EACH PERIOD IN THE LONG TERM FORECAST PERIOD. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 639 AM CDT THU SEP 4 2014 AREAS OF LOW CIGS (IFR/MVFR) AND PATCHY FOG SHOULD GRADUALLY DISSIPATE THIS MORNING. TSTMS OVER NE MN WILL TRACK ACROSS NORTHERN WI DURING THE LATE MORNING AND EARLY AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE... WITH DAMAGING WINDS..LARGE HAIL AND TORRENTIAL RAINFALL. HAVE ADDED A TEMPO GROUP FOR THE RHI TAF. SCT TSTMS SHOULD ALSO DEVELOP ALONG AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON AND TONIGHT. HAVE ESTIMATED THE MOST LIKELY FOUR-HOUR PERIOD FOR STORMS AT EACH SITE. LLWS SHOULD REDEVELOP AHEAD OF THE COLD FRONT LATE THIS AFTERNOON AND EVENING...THEN QUICKLY WEAKEN AS THE FRONT MOVES THROUGH. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......ECKBERG AVIATION.......KIECKBUSCH
Hazardous weather outlook, Sep 4, 3:55 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 355 AM CDT THU SEP 4 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 355 AM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS NORTHERN WISCONSIN LATER THIS MORNING AND EARLY AFTERNOON. SOME OF THE STORMS MAY BE SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. THIS DEVELOPMENT IS LESS CERTAIN...AS WARM TEMPERATURES ALOFT WILL LIKELY INHIBIT STORM FORMATION UNTIL A COLD FRONT ARRIVES IN THE EVENING. THE BEST ESTIMATE IS THAT SCATTERED STORMS WILL DEVELOP OVER NORTH CENTRAL WISCONSIN TOWARD SUNSET...THEN SPREAD SOUTHEAST ACROSS THE FORECAST AREA THROUGH THE NIGHT. IF THE STORMS DEVELOP AS FORECAST...THEY MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. BE SURE TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION... ESPECIALLY IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-050900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 355 AM CDT THU SEP 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS AND BUILDING WAVES WILL CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN EFFECT. IN ADDITION...AREAS OF MARINE FOG MAY CAUSE NAVIGATION PROBLEMS. THERE IS A CHANCE OF THUNDERSTORMS NORTH OF STURGEON BAY THIS AFTERNOON...AND OVER THE ENTIRE MARINE FORECAST AREA TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH STRONG WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TSK/RE
In the hours before
Special weather statement, Sep 4, 4:14 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 414 AM CDT THU SEP 4 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 414 AM CDT THU SEP 4 2014 ...A COUPLE ROUNDS OF SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT... A CLUSTER OF THUNDERSTORMS OVER EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA IS EXPECTED TO TRACK ACROSS NORTHERN WISCONSIN LATER THIS MORNING AND EARLY AFTERNOON. THE GREATEST THREAT SHOULD BE NORTH OF A LINE FROM RHINELANDER TO WAUSAUKEE. SOME OF THE STORMS WILL LIKELY BE SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. THIS DEVELOPMENT IS LESS CERTAIN...AS WARM TEMPERATURES ALOFT WILL LIKELY INHIBIT STORM FORMATION UNTIL A COLD FRONT ARRIVES IN THE EVENING. THE BEST ESTIMATE IS THAT SCATTERED STORMS WILL DEVELOP OVER PARTS OF NORTH CENTRAL AND CENTRAL WISCONSIN TOWARD SUNSET...THEN SPREAD SOUTHEAST ACROSS THE FORECAST AREA THROUGH THE NIGHT. IF THE STORMS DEVELOP AS FORECAST...THEY MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. BE SURE TO CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION...ESPECIALLY IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR TODAY OR TONIGHT. KIECKBUSCH
Special weather statement, Sep 4, 8:17 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 817 AM CDT THU SEP 4 2014 WIZ005-010>012-018-019-041430- FLORENCE-FOREST-LANGLADE-LINCOLN-ONEIDA-VILAS- 817 AM CDT THU SEP 4 2014 ...STRONG THUNDERSTORMS APPROACHING NORTHERN WISCONSIN... AT 803 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS APPROACHING VILAS...ONEIDA AND LINCOLN COUNTIES. THE STORMS WERE LOCATED ABOUT 50 MILES WEST OF LAC DU FLAMBEAU AND MANITOWISH WATERS...AND ABOUT 60 MILES WEST OF LAKE TOMAHAWK. THE STORMS WERE MOVING EAST AT 50 MPH. THESE STORMS SHOULD BEGIN TO IMPACT WESTERN VILAS AND ONEIDA COUNTIES BY 9 AM. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IF THEY CAN MAINTAIN THEIR STRENGTH. TORRENTIAL RAINFALL AND LOCALIZED FLOODING IS ALSO POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WINCHESTER BY 9 AM CDT... LAC DU FLAMBEAU BY 9 AM CDT... SQUIRREL LAKE AND BOULDER JUNCTION BY 900 AM CDT... WILLOW RESERVOIR AND TRIPOLI BY 910 AM CDT... NEW WOOD WILDLIFE AREA BY 915 AM CDT... COUNCIL GROUNDS STATE PARK BY 925 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. EB
Special weather statement, Sep 4, 8:23 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 823 AM CDT THU SEP 4 2014 WIZ031-037>039-045-048>050-041445- BROWN-CALUMET-MANITOWOC-OUTAGAMIE-SHAWANO-WAUPACA-WAUSHARA-WINNEBAGO- 823 AM CDT THU SEP 4 2014 ...STRONG THUNDERSTORM IN SOUTHWEST OUTAGAMIE COUNTY... AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF APPLETON...NEAR HORTONVILLE MOVING EAST AT 30 MPH. HAIL UP TO NICKLE SIZE IS POSSIBLE WITH THIS STORM ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. * THE THUNDERSTORM WILL BE NEAR... APPLETON BY 840 AM CDT... LITTLE CHUTE AND KIMBERLY BY 845 AM CDT... KAUKAUNA BY 850 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. EB
Local storm report, Sep 4, 8:29 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
829 AM CDT THU SEP 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM HAIL GREENVILLE 44.29N 88.53W
09/04/2014 E0.75 INCH OUTAGAMIE WI TRAINED SPOTTER
0820 AM HAIL HORTONVILLE 44.33N 88.63W
09/04/2014 M1.00 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
JEFFLSpecial weather statement, Sep 4, 8:33 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 833 AM CDT THU SEP 4 2014 WIZ038-039-048>050-041430- BROWN-CALUMET-MANITOWOC-OUTAGAMIE-WINNEBAGO- 833 AM CDT THU SEP 4 2014 ...STRONG THUNDERSTORMS OVER THE FOX VALLEY... AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER THE FOX VALLEY REGION. ONE WAS NEAR APPLETON. ANOTHER WAS JUST EAST OF OSHKOSH OVER LAKE WINNEBAGO. THE STORMS WERE MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORMS. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JKL
Special weather statement, Sep 4, 8:42 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 842 AM CDT THU SEP 4 2014 WIZ005-010-018-041445- LINCOLN-ONEIDA-VILAS- 842 AM CDT THU SEP 4 2014 ...STRONG THUNDERSTORMS CONTINUE TO APPROACH VILAS AND ONEIDA COUNTIES THIS MORNING... AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS ABOUT 30 MILES WEST OF LAC DU FLAMBEAU...MOVING EAST AT 60 MPH. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS IF THEY CAN MAINTAIN THEIR STRENGTH. DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH LOCALIZED FLOODING IS ALSO POSSIBLE. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. EB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:37 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 53 min |
| Sep 4, 2:08 AM CDT | Special Marine Warning | GRB | 37 min | |
| Sep 4, 9:38 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Lincoln, Oneida, Vilas | 52 min |
| Sep 4, 10:09 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 53 min |
| Sep 4, 10:23 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 52 min |
| Sep 4, 11:31 AM CDT | Special Marine Warning | GRB | 89 min | |
| Sep 4, 5:35 PM CDT | Special Marine Warning | GRB | 55 min | |
| Sep 4, 6:38 PM CDT | Special Marine Warning | GRB | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.